Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    15
  • comments
    2
  • views
    22,273

I'm back. Day 2.

me_vs_skin

191 views

So, the last time I wrote in this thing was August of 2008. Back then, I used this blog to record every single day of my second Accutane experience, so I could monitor my progress.

Well guess what? I'm now embarking on my third round of Accutane.

First round: 2002-2003.

Results: Cleared up my MASSIVE back acne problem. Acne on face and chest fully came back 2 years later. Back acne never returned (woohoo!)

Second round: 2008.

Results: I'd say it kept my face and chest acne at bay for about 5-6 months after getting off of it. It slowly came back.

Third round: 2011 (now!)

Why am I being put back on it? Okay, my acne definitely isn't as bad as it was the first or second time. But I got a new dermatologist, she put me through a rigorous course of Spironolactone and Doryx and two topical creams for a year-- and nothin'. I told her in my past, Accutane is the only thing that has worked for me... and so she's trying me on a "low dose" course. My acne isn't like it was, but it's not responding to anything, and it's getting worse every month. So, she's "attacking" it before it gets worse.

My dosage for this month is 20 mg. I -think- the plan is to keep me on this dose for a long time.

Here are my current, ridiculous fears:

1. I kept such a detailed journal during my second course... so I have the power to look back to see what's in store. The first month seemed to be AWFUL for me. Breakouts galore.

2. I'm only on half of what I was on during my second coarse. (in 2008, I was started on 40 mg every day.) Of course, I'm thinking... "Will it take twice as long to kick in?"

3. I really don't know how I can handle an initial break out. This is going to sound cheesy-- but during my second round, for the first 4 months I was unemployed (I had just graduated.) So I could stay at home with a broken-out face, and it was fine. By the 5th month I got a job, and my skin was no longer in that super embarrassing phase. Well-- I'm still at that same job, and it's a "professional" atmosphere. I have NO idea how I'm going to feel confident while I deal with the woes of initial breakouts and the awkward dry skin period while everything tries to balance out. (You know how you have to re-learn how to do your makeup in the morning when you switch your acne treatment?)

4. What if only the super-high dose works for me? Of course, when I saw results in my first two rounds, it would be on month 4 or 5 when I was taking 80mg a day. Did I respond to the length I had been on it, or the amount I was taking?!

5. What if I do this low dose course, and it doesn't work, but makes me immune to the only acne drug that I have EVER responded to?

Okay, ridiculous-fears rant over.

Current side effects:

1. More zits on my face than ever. This isn't probably a side effect of starting accutane-- but rather, a side effect of me stopping the three things I was on previously. I was told to not put ANYTHING topical on my face at night. This is such a horrifying request. To all you fellow acne sufferers, you know what I mean. It just seems ridiculous to go to bed at night without putting on a cream or gel that fights acne. It's the 8 hours a day where you can freely attack your skin! Anyway. It's amazing how many zits have appeared in the past two nights.

2. Lips are tingly. I assume that means they are drying out.

3. I was EXTREMELY thirsty yesterday. This might have been more of a side effect of stopping the Spirono, too.

And no: I didn't think I'd be back for round 3... I'm excited to just get the ball rolling again. I just want these first few months to pass quickly.



0 Comments


Recommended Comments

There are no comments to display.

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now
×